| Model Number |
CNWTT0 |
| Medical Device Problem Code |
Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/12/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, iol was damaged in the cartridge during implantation.Additional information was received, there was patient contact.The surgery was completed on the same day.There was no patient impact.
Additional Manufacturer Narrative
The lens was returned positioned incorrect in the lens case.Blood and viscoelastic were dried on the lens.One haptic was broken gusset area, not returned.The optic was cut with a triangular portion removed, not returned.The lens was cleaned with klotho related protein (klrp) for further evaluation.Scratches were observed at the cut area.Associated products were not provided.It is unknown if qualified associated products were used.The specific damage was not provided.The returned lens had a broken haptic.The lens also had a portion cut from the optic in a triangular shape.It is unknown if qualified associated products were used.The instructions for use (ifu) instructs: company foldable intra ocular lens (iols) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd filled cartridge.The lens should be inserted until the optic is a little more than half way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and or damage.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).